Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Tendonitis, swelling of feet and hands. Prescribed naproxen and advil. What is the cure?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
i was told i have tendonitios basicly my whole body and have had four shots 3 in right arm and 1 in left arm it has been almost 2 months since my last and i am just swollen and everything hurts i am not going to get anymore shots i feel it isnt helping i am a janitor for a living so i am just tryin to take it a lot easier .i am just wondering how long it will take for al the swelling to go away my feet and hands are really swollen so much i can;t even make a fist .. just would like to know if i am alone on this problem or it is normal...i also was prescribed naproxen it hardly helps the pain so i have been taking advil thank you for your help XXXXXXX
Posted Sun, 1 Jul 2012 in Bones, Muscles and Joints
Answered by Dr. Chakravarthy Mazumdar 1 hour later

I understand your problem and feel sorry for it.

Note that the condition is not unique for you, there is a real treatment if you purse further with a competent specialist.

Tendonitis has many reasons further. You did not name the shots what are they and who had given them at what intervals. I guess they are NSAID ( Pain killers), they only give symptomatic relief. If they are steroids they just suppress the inflammation and pain causing chemicals. The real problem still remains. So I guess you are not on the right track / under competent expert.

Since it is been for long you should XXXXXXX a Rheumatologist and pursue further. You may need to be run on certain blood test to determine the cause of tendonitis. I guess the amount of pain that you undergo while you work, this can incapacitate your work too. That is not the end of it, you will get back your quality of life and can lead life as it was 2 months earlier.

Hence my suggestion is to XXXXXXX Rheumatologist for best outcome. I will suggest if you still have queries. There is a way around on how to work with minimal pain, how to hold the equipment, what extent you can bend while at work. Also the expert can help you with better pain medications other than Naproxen. Ibuprofen helps but should not be continued for long given its effects on kidney, gut and heart.

All the best.
Above answer was peer-reviewed by
Follow-up: Tendonitis, swelling of feet and hands. Prescribed naproxen and advil. What is the cure? 2 hours later
so would a rheumatologist be able to find out what is causing the tendonitious even though they deal mainly with arthritis ?? also were i live there are only XXXXXXX medicine doctors would they be able to do the same if not i will have to travel 200 miles i truly appriciate your help with this and thank you again XXXXXXX
Answered by Dr. Chakravarthy Mazumdar 22 minutes later

If you have Orthopedic Surgeon in your area they can deal with this. I do not think the long term care would be good if you have to travel for 200 miles.

Alternatively you can take Orthopedic Surgeon's advice for sometime and narrate your situation so that they can guide the local XXXXXXX Medicinist during follow up.

I hope my perspective will guide you better. Let me know if you have any questions further after your specialist consult. I feel that PCP / Family physicians may not be the right choice after suffering this long.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor